Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Torsion of a finite elastic cylindrical rod partially bonded to an elastic half space


Authors: L. M. Keer and N. J. Freeman
Journal: Quart. Appl. Math. 26 (1969), 567-573
DOI: https://doi.org/10.1090/qam/99837
MathSciNet review: QAM99837
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A solution is given for the problem of axially symmetric torsion of a finite elastic cylindrical rod partially bonded to an elastic half space. The problem is formulated in a manner that involves coupling between dual Dini series and dual integral equations. Auxiliary functions are introduced and the problem is reduced to the solution of a Fredholm integral equation of the second kind. Approximate closed-form results are obtained when the radius of the bonded region is less than one-half the radius of the cylinder. Fractional order singularities in the stress are noted and calculated for the case when the crack vanishes.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Sneddon, R. P. Srivastav, and S. C. Mathur, The Reissner-Sagoci problem for a long cylinder of finite radius, Quart. J. Mech. Appl. Math. 19, 123 (1966)
  • [2] N. J. Freeman and L. M. Keer, Torsion of a cylindrical rod welded to an elastic half space, J. Appl. Mech. 34, 687 (1967)
  • [3] R. A. Westmann, Discussion of [2], J. Appl. Mech. 35, 197 (1968)
  • [4] M. L. Williams, Stress singularities resulting from various boundary conditions in angular corners of plates in extension, J. Appl. Mech. 19, 526 (1952)
  • [5] E. T. Copson, On certain dual-integral equations, Proc. Glasgow Math. Assoc. 5, 21 (1961) MR 0199660
  • [6] R. P. Srivastav, Dual-series relations--II. Dual relations involving Dini series, Proc. Roy. Soc. Edin., A, 66, 173 (1964) MR 0166544
  • [7] N. J. Freeman and L. M. Keer, Torsion of elastic cylinders in contact, Int. J. Solids Structures 3, 799 (1967)


Additional Information

DOI: https://doi.org/10.1090/qam/99837
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society